Alert archive / Ohio / Flash Flood Watches in 2006
Flash Flood Watch 5, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood watch at Jul 22, 2006, 2:55 AM EDT for 11 counties in Ohio. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2006, 2:55 AM EDT (06:55 UTC)
- Expired
- Jul 22, 2006, 12:16 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Ashland County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KCLE 220655 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 255 AM EDT SAT JUL 22 2006 OHZ021>023-029>033-037-038-047-221500- /O.NEW.KCLE.FF.A.0005.060722T0655Z-060722T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 255 AM EDT SAT JUL 22 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ASHLAND...KNOX...MORROW AND RICHLAND IN NORTHEAST OHIO...HOLMES...MAHONING...PORTAGE...STARK... SUMMIT...TRUMBULL AND WAYNE. * THROUGH THIS AFTERNOON * SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE AREA THIS MORNING AND THEY WILL PRODUCE LOCALLY HEAVY DOWNPOURS. THE SOIL IS STILL MOIST FROM PREVIOUS HEAVY RAINFALLS AND MINIMAL AMOUNTS OF RAINFALL WILL BE NEEDED TO CAUSE FLOODING TO OCCUR. THERE IS THE POSSIBILITY FOR 1 TO 2 INCHES OF RAIN THIS MORNING ACROSS THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THE HEAVY RAIN COULD CAUSE STREAMS AND CREEKS TO RISE RAPIDLY THIS MORNING AND THERE IS THE POSSIBILITY THAT SOME OF THESE STREAMS AND CREEKS WILL EXCEED BANKFUL AND CAUSE RAPID FLASH FLOODING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR THE LATEST ON THIS DEVELOPING WEATHER SITUATION. $$ LOMBARDY
1 follow-up statement
000 WGUS61 KCLE 221616 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1216 PM EDT SAT JUL 22 2006 OHZ021>023-029>033-037-038-047-221730- /O.CAN.KCLE.FF.A.0005.000000T0000Z-060722T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 1216 PM EDT SAT JUL 22 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHEAST OHIO HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON...HOWEVER RAINFALL AMOUNTS ARE NOT EXPECTED TO BE HEAVY ENOUGH TO CAUSE FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 1:17 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 22, 1:17 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 117 AM EDT SAT JUL 22 2006 .AVIATION(06Z-06Z)... GFS MODEL HOLDING TRUE TO ITS WORD COMPARED TO YESTERDAYS RUN IN CYCLOGENESIS OCCURRING WELL SOUTHWEST OF THE FORECAST AREA IN THE BASE OF THE UPPER LEVEL TROUGH. SURFACE WAVE IS NOW MOVING NORTHEAST ALONG THE STATIONARY BOUNDARY AND THE INTERACTION OF WARM MOIST AIR SOUTH OF THE BOUNDARY AND COOL AIR TO THE NORTH. ABUNDANT MOISTURE IS ASSOCIATED WITH THE SURFACE WAVE AND OVERRUNNING SLASH FAIRLY GOOD ISENTROPIC LIFT TAKING PLACE OVER THE REGION WILL CAUSE HEAVY RAIN PRODUCERS TO MOVE THROUGH THE SOUTHERN PORTIONS OF THE AREA THIS MORNING. LOCALLY HEAVY DOWNPOURS WILL BE ASSOCIATED WITH THE THUNDERSTORMS. SO WILL ACCOUNT FOR THIS IN THE TAFS WITH OCCASIONAL MODERATE RAIN. AS WAVE MOVES EAST OF THE AREA PRECIPITATION SHOULD EXIT TO THE EAST THIS AFTERNOON. BRIEF PERIOD OF RAIN WILL OCCUR AT TOLEDO AND FINDLAY AS THEY ARE ON THE NORTHERN FRINGE AREAS. WILL GRADUALLY CLEAR OUT CEILINGS FROM WEST TO EAST AND GO CLEAR TO SCATTERED TONIGHT. WINDS STAY NORTHERLY BECOMING MORE WESTERLY BY THIS EVENING. && .UPDATED SHORT TERM (TONIGHT AND SATURDAY)... COLD FRONT NEAR OH RIVER ALTHOUGH DRIER AIR AT SURFACE LAGGING A BIT AS LOWER DEWPOINTS JUST NOW SPREADING SOUTHWARD TO CENTRAL OHIO. SURFACE LOW ON FRONT OVER LWR OH VALLEY A REFLECTION OF DEEPENING TROUGH ALOFT. ALL MODELS EXCEPT NGM SUFFERING FROM CONVECTIVE FEEDBACK AND PERHAPS DEEPENING SURFACE LOW TOO MUCH AND DRIVING IT TOO FAR NORTHWARD. WITH DRIER AIR PRESENT AT SURFACE AND HIGHER THETA-E VALUES PROGGED TO SLOWLY PUSH SOUTH BY RUC MODEL...SEEMS AS THOUGH THE THREAT OF RAIN ACROSS NORTHERN OHIO AND NW PA PRIMARILY FROM ENTRANCE REGION OF JET WHICH IS PROGGED TO SWING ACROSS LOWER AND EASTERN GREAT LAKES LATER TNGT AND SATURDAY MORN. WITH LITTLE ELEVATED CAPE WOULD EXPECT RAIN SHOWERS TO REDEVELOP NORTHEASTWARD OVERNIGHT AND EARLY SATURDAY FROM ANABATIC PROCESSES WITH LITTLE IN THE WAY OF TSTORMS EXCEPT FOR PERHAPS A LITTLE EMBEDDED THUNDER MAINLY ACROSS SOUTHERN COUNTIES (SOUTH OF MFD TO AROUND CAK). SOME MODERATE RAIN POSSIBLE MAINLY SOUTH BUT WITHOUT CONVECTION DO NOT ANTICIPATE WIDESPREAD HEAVY RAIN AS FAR NORTH AS INDICATED BY GFS. GFS PRECIPITABLE WATER PROGGED TO BE NEAR 1.25 INCHES AT DTX BUT ACTUAL 00Z SOUNDING AT DTX ONLY 1.02 INCHES. WATER VAPOR LOOP SHOWS WAVE MOVG E AT 40 KTS AND SHOULD BE EAST OF FCST AREA SAT MORN. SHOWERS SHOULD MOVE EAST OF FCST AREA BY LATE MORN OR EARLY AFTRN AND WILL ADJUST GRID GRAPHICS AND FCST TO SHOW LOWER POP IN THE AFTERNOON. AGAIN...WILL RESTRICT THUNDER CHANCES TO FAR SOUTH AND EAST COUNTIES. MIN TEMP FCST LOOKS OK TNGT EXCEPT WILL TWEAK TEMPS UP A COUPLE OF DEGREES NEAR LAKE ERIE. UPDATE AROUND 940 PM. && .SHORT TERM (TONIGHT THROUGH SUNDAY)... COLD FRONT ACROSS SOUTHERN OHIO. SCATTERED SHOWERS/TSTMS DEVELOPED NORTH FRONT ACROSS SOUTHERN PORTION FORECAST AREA THIS AFTERNOON WHERE LOW LEVEL MOISTURE/SFC DEW POINTS HAVE YET TO DECREASE. WILL HAVE CHC/SLGT CHC TSTMS MAINLY SOUTHERN AREAS THIS EVENING EXPECTING THESE SHOWERS TO BE DIURNAL. THEN SURFACE WAVE TO MOVE ENE ALONG FRONT MOVING TO AROUND NRN KY BY SAT MORNING. BRING CHANCE OF SHOWERS AND THUNDERSTORMS BACK INTO THE SW AND CENTRAL AREAS AGAIN LATE TONIGHT. SLIGHT DIFFERENCE BETWEEN NAM AND GFS ON TRACK OF THE LOW WITH GFS LITTLE FURTHER NORTH AND WEST...AND LITTLE DEEPER COMPARED TO NAM. STILL WOULD EXPECT SHOWERS TO BE LIKELY WITH CHC TSTMS OVER SOUTHERN AND EASTERN AREAS ON SATURDAY ESPECIALLY THROUGH EARLY AFTERNOON. CHANCE POPS ELSEWHERE. LINGERING SHOWERS EAST EARLY SATURDAY NIGHT WITH WEAK HIGH PRESSURE BUILDING IN SUNDAY. MODERATE RAINFALL MAY OCCUR OVER FAR SOUTHERN AND SOUTHEASTERN AREAS TOMORROW BUT BELIEVE SHOULD BE BELOW ANY FLOODING PROBLEMS. && .LONG TERM(MONDAY THROUGH FRIDAY)... UPPER TROUGH OVER THE UPPER GREAT LAKES AND NERN U.S. BECOMES LESS AMPLIFIED THROUGH THE PERIOD AS S/W MOVING THROUGH THE TROUGH EJECTS OUT TO THE NE EARLY IN PERIOD. A WEAK TROUGH WILL REMAIN OVER THE AREA THEN THROUGH THE PERIOD THOUGH BECOMING MORE AMPLIFIED AT THE END. HIGH PRESSURE THROUGH THE OHIO VALLEY WILL PROVIDE FAIR WEATHER MONDAY AND TUESDAY. THEN COLD FRONT DROPS INTO UPPER LAKES ON WEDNESDAY...DROPPING SOUTHEAST ACROSS THE STATE THURSDAY...BECOMING STATIONARY THOUGH THE OHIO VALLEY FRIDAY. WILL CARRY CHC SHOWERS/THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. TEMPERATURES FAIRLY CLOSE TO NORMALS...NOTHING TOO EXTREME WITH HIGHS GENERALLY LOW TO MID 80S AND LOW IN THE LOW TO MID 60S. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...WCR LONG TERM...WCR AVIATION...LOMBARDY
Hazardous weather outlook, Jul 21, 4:18 AM EDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 418 AM EDT FRI JUL 21 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-220830- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 418 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:48 AM EDT | Flash Flood Warning | CLE | Knox | 6 hr |
| Jul 22, 10:09 AM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
| Jul 22, 11:11 AM EDT | Flash Flood Warning | CLE | Lake | 4 hr |
| Jul 22, 12:52 PM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
Nearby
Flash Flood Watches in Ohio, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.